I've been taking 5mgs of Abilify and 30mgs of Nortriptyline a day for the last 8 months and I can't stand the bad taste in my mouth. I think that both meds are working fine besides that... has anyone had the same experience with these or other meds? Any solutions? I'm desperate. Nothing seems to work and I don't want to change meds.
Abilify and bad taste?
- 31 Aug 2011 by amsalas99
- 31 August 2011
- abilify, sta-d, depression, nortriptyline, mouth
Added 1 Sep 2011:
I've just read that it is Nortriptyline the one with bad taste as a side effect. Does anyone have this same side effect? Any suggestions to deal with it?
Abilify can cause altered taste as a side effect (https://www.drugs.com/sfx/abilify-side-effects.html).
These drugs seem to be working for you, which is a shame, because altered taste is a very difficult thing to deal with. I know, because Lunesta caused (for me) everything to taste like chlorine, which was intolerable.
Perhaps there is another Anti-psychotic med that will help? There are tons and tons besides Abilify. I'm not sure what you're taking Abilify for (depression, bipolar disorder, anxiety, others), but there's also Geodon, Risperdal, Zyprexa (which in low doses, such as 5mg, shouldn't cause massive weight gain), and many others that you can try, if the altered taste is intolerable for you.
Unfortunately, there's not really a solution I can think of for the altered taste other than switching meds, or perhaps trying to halve your dose of Abilify to 2.5mg and see if that helps. As always, consult your doc first.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My mother takes lisinopril and she having alot of coghing and dry mouth with spitting and bad taste?
Posted 23 Nov 2013 • 2 answers
Qsymia - I've been taking Qysmia two weeks, but the bad taste it leaves in my mouth is intolerable.?
Posted 19 Sep 2014 • 1 answer
Posted 25 Sep 2015 • 0 answers
Posted 27 Oct 2016 • 0 answers
Posted 23 Mar 2017 • 0 answers